Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 28, 2017, 5:13 AM MST for Apache County, Navajo County, Arizona. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2017, 5:13 AM MST (12:13 UTC)
- Expired
- Feb 28, 2017, 11:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS75 KFGZ 281213 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 513 AM MST Tue Feb 28 2017 AZZ013-014-281800- /O.NEW.KFGZ.WI.Y.0010.170228T1213Z-170228T1800Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, and Springerville 513 AM MST Tue Feb 28 2017 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect until 11 AM MST this morning. * TIMING...Strong gusty winds will continue across the Little Colorado River Valley of Navajo and Apache Counties This morning. * WINDS...Expect widespread gusty winds over 40 mph this morning with some locations on the downwind side of mountains experiencing stronger winds such as Springerville Eager and Saint Johns. * IMPACTS...Driving conditions will become difficult at times, especially for high profile vehicles. Some blowing and drifting snow will be possible at the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
1 follow-up statement
613 WWUS75 KFGZ 281755 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1055 AM MST Tue Feb 28 2017 AZZ013-014-281900- /O.EXP.KFGZ.WI.Y.0010.000000T0000Z-170228T1800Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, and Springerville 1055 AM MST Tue Feb 28 2017 ...WIND ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... Wind speeds have largely decreased below advisory thresholds allowing the Wind Advisory to expire at 11 am MST. However, winds will remain breezy through the afternoon, particularly north of the White Mountains from Springerville to the New Mexico border. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 28, 3:51 AM MST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 28, 3:51 AM MST, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 351 AM MST Tue Feb 28 2017 .SYNOPSIS... An wet unsettled pattern will continue through Tuesday, with breezy and cool conditions combined with widespread rain and snow showers. Dry weather and a warming trend is then forecast Wednesday through the first part of next week. && .DISCUSSION... Moist cool conditions continue to flow into Northern Arizona today as a weather system moves across the state. Snowfall amounts have been increased to better account for the current radar and satellite trends along with the latest model solutions. Have kept all winter weather highlights the same since the areas of highest impact are already being covered by a winter storm warning. In General expect snowfall to continue across the area through the morning hours for much of North Central Arizona with some shower activity possible behind a clearing line that is currently moving across the California/Nevada Arizona borders clearing conditions will impact Eastern Arizona by this afternoon and evening. Snowfall levels have been lowered slightly to better reflect some surface observations and reports from the general public. Most snow continues to fall around the 5500 foot elevation mark, with rain dominating below that elevation. Rainfall gauge networks across the lower elevations are reporting amounts roughly ranging from 0.5 to 2 inches of rainfall so far from this system. However stream gauges have shown a mixed response to rainfall with some gauges rising less than expected. Will continue to closely monitor this situation as the day continues. As the storm exits the area tuesday afternoon and evening some showers will develop but additional precipitation is expected to be light. Quiet weather conditions will dominate the rest of the forecast period as a ridge of high pressure builds in behind the system temperatures will remain cool on Wednesday, but climb back above seasonal averages Thursday and through the weekend. Quiet weather will continue into early next week as zonal westerly flow remains over the area. && .AVIATION...For the 06Z package...A storm system will produce widespread MVFR conditions with areas of IFR/LIFR conditions, especially across the higher terrain. Expect widespread, and occasionally heavy, rain and snow into early Tuesday, with conditions improving from west to east after 18Z Tuesday. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...Winter Weather Advisory until 5 PM MST this afternoon FOR AZZ011- 039. Winter Storm Warning until 11 AM MST this morning FOR AZZ015. Winter Weather Advisory until 11 AM MST this morning FOR AZZ004- 006-007. Winter Storm Warning until 5 PM MST this afternoon FOR AZZ016- 017. && PUBLIC...Suk AVIATION...DL For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Feb 28, 4:31 AM MST, 42 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 431 AM MST Tue Feb 28 2017 AZZ004>018-037>040-010430- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 431 AM MST Tue Feb 28 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .Day One...Today and Tonight A winter storm will bring mountain snow and lower elevation rain through Tuesday, with winter driving conditions above 6000 feet. A Winter Storm Warning is in effect through Tuesday for areas along the Mogollon Rim including Flagstaff, Forest Lakes, and Alpine. A Winter Weather Advisory is in effect through Tuesday for the North and South Rims of the Grand Canyon, Valle, Black Mesa, and Chuskas including Jacob Lake, Shonto, Tsaile, and Sawmill. Both Yavapai and Gila counties will likely see mainly liquid precipitation through Tuesday, with approximately 1 to 2 inches of rainfall forecast. Creek and streams in Yavapai and Gila counties will likely be running high through Tuesday. However, no major flooding is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Warming and Drying conditions are expected through the remainder of the week. No significant weather is anticipated. See WEATHER.GOV/FLAGSTAFF for more details. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the NWS Flagstaff Office at 1-888-745-1637.
In the hours before
Local storm report, Feb 28, 12:00 AM MST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1200 AM MST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HEAVY SNOW 1 N BELLEMONT (NWS FLAG 35.24N 111.82W
02/27/2017 M9.7 INCH COCONINO AZ OFFICIAL NWS OBS
SNOW STARTED ACCUMULATING AROUND 4 PM.
&&
NWS FLAGSTAFF AZ
IRIS SYSTEMLocal storm report, Feb 28, 3:49 AM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
349 AM MST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM SNOW 1 E WILLIAMS 35.26N 112.16W
02/28/2017 U7.0 INCH COCONINO AZ PUBLIC
.
&&
NWS FLAGSTAFF AZ
IRIS SYSTEMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 5:20 AM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Yavapai | 12 hr |
| Feb 28, 9:47 AM MST | Areal Flood Warning | FGZ | Yavapai | 6 hr |
| Feb 28, 9:53 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.